MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD24127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information are unsuccessful.Attempts to obtain patient information were made via email.All reasonably known patient information is included in this report.Device is not serialized.The implant or explant dates are not applicable to this device.Device not returned to manufacturer for analysis.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.It was reported during a therapeutic peripheral procedure, the physician was performing an atherectomy of two lesions in the right sfa and popliteal.During the second passage of the distal lesion the handle stopped twice.The physician reconnected the handle and we could proceed the 2nd passage of the distal popliteal lesion.The control angiography showed than a dissection in the popliteal segment and a leak of contrast media.The physician decided to make a prolonged dilatation with another manufacturers balloon device over 10 minutes with outside pressure from a blood pressure cuff.Control showed a good result with no leaks of contrast media.The physician treated the proximal lesion with an another manufacturers angioplasty balloon.The physician checked the leg from proximal up to the foot.In consultation with the vascular surgeon the decision was to keep it without stenting.Patient was fine all the time, no pain, no issues.This adverse event is being submitted because the manufactures device was used in a procedure where the patient experienced a vessel dissection.
 
Additional Manufacturer Narrative
Blocks d10 & g4: the phoenix atherectomy system was returned for evaluation on (b)(6) 2021.Block h3: visual inspection revealed no exterior damage on the returned catheter.The torqueshaft was collapsed/damaged preventing insertion of a guidewire.Destructive analysis revealed a damaged torqueshaft consistent with the catheter being run without guidewire support.If the catheter is operated unsupported by a guidewire, there is a high probability of damaging the catheter in the manner and location exhibited by the returned device.Block h6: the ifu warns to not turn on the phoenix atherectomy system unless the phoenix atherectomy catheter is tracked over a guidewire and the distal tip of the guidewire is placed in an appropriate section of the vessel.
 
Additional Manufacturer Narrative
Block a5/g3: patient ethnicity and race was inadvertently missed in the initial mdr.

Brand Name
PHOENIX CATH SYSTEM, 2.4MM X 127CM, 7F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11319780
Report Number2939520-2021-00007
Device Sequence Number14313743
Product Code MCW
UDI-Device Identifier00845225002633
UDI-Public(01)00845225002633(17)221130(10)10302004
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K151145
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberPD24127
Device Catalogue Number400-0200.294
Device Lot Number12102005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/20/2021
02/03/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date05/05/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHOENIX GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR